Mirtazapine is a medication that is used to treat depression, anxiety, and other conditions. It can be helpful for some people, but it can also be addictive. If you’re thinking about or planning to taper off mirtazapine, it’s important to know what signs of dependence and symptoms of withdrawal to watch out for.
In this blog post, we’ll discuss the most common signs of mirtazapine dependence and symptoms of withdrawal. We’ll also provide tips for tapering off mirtazapine safely and effectively.
What Is Mirtazapine?
Mirtazapine is a drug that is used to treat major depressive disorder. It can also be used to treat anxiety, panic disorder, and obsessive-compulsive disorder. Mirtazapine helps increase the levels of norepinephrine and serotonin by stopping them from being taken back up into the neuron they were released from.
Signs Of Mirtazapine Dependence
Anyone taking Mirtazapine should be aware of the signs of dependence. These can include: feeling like you need to take the drug regularly or in larger doses to get the same effect, feeling like you can’t function without it, withdrawing from friends and activities, and continuing to use it even though it’s causing problems in your life.
You should talk to your doctor if you notice any of these signs. Dependence on Mirtazapine can lead to serious health problems, and the sooner you get help, the better.
Signs Of Mirtazapine Withdrawal
Like all antidepressants, Mirtazapine can cause severe symptoms when withdrawing because of the dysregulation of serotonin. Mirtazapine withdrawal is different for each person, and while there is no hard and fast timetable, the symptoms generally start within 24 hours of missing or reducing a dose.
Withdrawal symptoms can vary from person to person. The most common symptoms include flu-like symptoms, anxiety, insomnia, and nausea. Less common symptoms include dizziness, headache, and irritability. In some cases, people may also experience hallucinations or delusions.
If you are experiencing any of these symptoms after discontinuing the use of mirtazapine, it is essential to seek medical help immediately. Withdrawal from mirtazapine can be dangerous and should always be supervised by a medical professional.
Tapering Off Mirtazapine
If you’re thinking about tapering off Mirtazapine, it’s essential to do so slowly and under the supervision of a doctor. Stopping this medication abruptly can cause withdrawal symptoms like nausea, headache, and dizziness. The process of tapering off Mirtazapine will be different for everyone, but it’s generally recommended to start by reducing your dosage by small amounts every few weeks.
Your doctor will likely want to monitor you closely during this process to make sure you’re tolerating the reduction in medication well. Once you’ve reached a specific dosage per day, you can start reducing it further every two weeks until you’re down to the lowest possible dose.
From there, you can start decreasing the frequency of your doses until you’re eventually off the medication completely. Again, it’s essential to work with your doctor throughout this process to make sure it’s done safely.
Tapering off Mirtazapine: In Closing
If you’re struggling with Mirtazapine dependence or withdrawal, please seek professional help. There are many people who can assist you in getting through this challenging time, and there is no shame in seeking assistance. Tapering off Mirtazapine under the guidance of a professional can make the process much smoother and less likely to cause severe side effects.